Boy, 17, dies in hospital after 'taking ecstasy tablets'

A teenager has died after taking tablets believed to be ecstasy, police said.

Officers said a 17-year-old boy from Knowsley, Merseyside, in the UK was taken to Whiston Hospital where he died on Friday morning.

Merseyside Police have released a warning about the dangers of drugs following the teenager's death, which is being treated as unexplained.

File image of ecstasy tablets.

However, the force said "early enquiries have led us to believe that he may have taken a quantity of ecstasy tablets".

Detective Inspector Matt Smith said: "We want people to think twice before they take drugs. It is not only illegal to buy or sell drugs, but taking illegal substances can also be very dangerous and potentially fatal.

"People taking any form of illegal drugs don't know what's in them, where they've come from or what effects they may have on them.

"Although we do not know the full circumstances of what has happened in this tragic case and must keep an open mind, we are sufficiently concerned to feel the need to issue a warning to anyone out there thinking of taking drugs this weekend."

KEYWORDS: Ecstasy, Drugs, UL


Most Read in World